Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Dimers and families of Cauchy-Riemann operators I

Author: Julien Dubédat
Journal: J. Amer. Math. Soc. 28 (2015), 1063-1167
MSC (2010): Primary 82B20; Secondary 60G15
Published electronically: April 6, 2015
MathSciNet review: 3369909
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


In the dimer model, a configuration consists of a perfect matching of a fixed graph. If the underlying graph is planar and bipartite, such a configuration is associated to a height function. For appropriate “critical” (weighted) graphs, this height function is known to converge in the fine mesh limit to a Gaussian free field, following in particular Kenyon’s work.

In the present article, we study the asymptotics of smoothed and local field observables from the point of view of families of Cauchy-Riemann operators and their determinants. This allows one in particular to obtain a functional invariance principle for the field; characterise completely the limiting field on toroidal graphs as a compactified free field; analyze electric correlators; and settle the Fisher-Stephenson conjecture on monomer correlators.

The analysis is based on comparing the variation of determinants of families of (continuous) Cauchy-Riemann operators with that of their discrete (finite dimensional) approximations. This relies in turn on estimating precisely inverting kernels, in particular near singularities. In order to treat correlators of “singular” local operators, elements of (multiplicatively) multivalued discrete holomorphic functions are discussed.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 82B20, 60G15

Retrieve articles in all journals with MSC (2010): 82B20, 60G15

Additional Information

Julien Dubédat
Affiliation: Department of Mathematics, Columbia University, 2990 Broadway, New York, New York 10027
MR Author ID: 710651

Received by editor(s): November 7, 2011
Received by editor(s) in revised form: June 30, 2014
Published electronically: April 6, 2015
Additional Notes: The author was partially supported by NSF grant DMS-1005749 and the Alfred P. Sloan Foundation.
Article copyright: © Copyright 2015 American Mathematical Society